GlaxoSmithKline recalls 2 cough syrups with wrong dosing cups

GlaxoSmithKline is recalling two lots of its Children's Robitussin cough syrup and one lot of its Dimetapp cough syrup after finding they contained incorrect dosing cups. 

The drugmaker said the dosing cups for the lot of Robitusson are missing the 5 mL and 10 mL markings, and the dosing cups for the Dimetapp cough syrup are missing the 10 mL markings. 

There's a potential risk of accidental overdose if consumers don't notice the discrepancies between the cups' markings and the recommended dosages on the medication's instructions, GlaxoSmithKline said. 

Symptoms of overdose of both medicines include impaired coordination, elevation in blood pressure or heart rate, lack of energy and severe dizziness or drowsiness. 

GlaxoSmithKline said it hasn't received any adverse event reports related to the recall. 

The recalled lots were distributed nationwide between February and June. Wholesalers, distributors and retailers should stop distributing the recalled lots and quarantine them. 

Read the FDA's full news release here.

Copyright © 2022 Becker's Healthcare. All Rights Reserved. Privacy Policy. Cookie Policy. Linking and Reprinting Policy.

 

Featured Whitepapers

Featured Webinars